Rifampin Induced Thrombotic Thrombocytopenic Purpura
- 3 Downloads
To the Editor,
Thrombotic thrombocytopenic purpura (TTP) is one of the rare but fatal entity. The close differentials like hemolytic uremic syndrome (HUS) and atypical hemolytic uremic syndrome (atypical HUS) needs to be promptly ruled out as the management differs with the diagnosis. Rifampin induced TTP is limited to few case reports. This rare association should always be considered in any case who presents with anemia and thrombocytopenia.
A 55-year-old female presented for the complaints of malaise, headache, anorexia, and nausea of one-week duration. She denied fever, chills, cough, expectoration, abdominal pain and diarrhea. Three weeks ago, she was started on rifampin 150 mg once daily for latent tuberculosis. To note that earlier, she developed isoniazid (INH) induced hepatotoxicity following which INH was stopped and rifampin was started.
All authors have seen the manuscript and agree to the content and data. All the authors played a significant role in the paper.
Compliance with Ethical Standards
Conflict of interest
Authors have no conflicts of interest to declare.
The article doesn’t contain participation of any human being and animal.
- 6.Lal A, Mishra AK, Sahu KK, Abraham GM (2019) The return of Koch's: Ineffective treatment or re-infection. Enferm Infecc Microbiol Clin. https://doi.org/10.1016/j.eimc.2019.06.001
- 7.Dhibar DP, Sahu KK, Dhir V, Singh S. Immune Thrombocytopenia as a Presenting Manifestation of Tuberculosis- Challenge in Resource Constraint Settings. J Clin Diagn Res. 2016 10(10): OD01-OD02.Google Scholar
- 9.Sahu KK, Petrou N, Cohn Z, Bathini V (2019) Splenic sequela of babesiosis. https://doi.org/10.1093/qjmed/hcz281